MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Model Number G52270
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name = dqy.Product code = dqy.(b)(6).Pma/510(k) number = k091527.Investigation ¿ evaluation: reviews of the complaint history, documentation, drawing, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one advance 35 lp low profile balloon catheter to cook for investigation.The balloon was severed.Elongation and bunching were noted along the length of the shaft.No damage was noted to the balloon surface, and the marker bands were both present.Investigation was able to successfully recreate the reported failure mode.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed three nonconforming events which could potentially contribute to this failure mode.These nonconformances were for a micro tear to the right of the proximal marker band, shaft damage, and a short tip.Though these nonconformances were related to the reported failure, the affected units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawings, quality control procedures, and overall design history file were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿if resistance is met while advancing the device, determine the cause and proceed with caution." based on the information provided and the examination of the returned product, investigation has concluded that a root cause of this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported on 17feb2019, a physician had a "situation" with an advance 35 lp low profile balloon catheter which became lodged in a fifty-five cm, five fr sheath (cook).The physician cut the sheath after it was withdrawn from the patient.The balloon was stuck near the valve.Attempts were made to gather additional information regarding details of this event.A response was received 25apr2019 from the physician, who provided the following information: "i used a long 5fr sheath in an up and over fashion to the contralateral leg.I used a balloon to perform multiple angioplasties.Upon retrieving the balloon, it became stuck in the sheath.I tried pulling the balloon with negative pressure without success.I tried repeatedly to remove the balloon until the balloon ripped and became stuck in the sheath.I eventually needed to pull the sheath with the balloon remnant and wire and lost access before the case was complete.I then cut the sheath and found that the balloon was stuck at the membrane at the sheath entry site." no patient adverse effect was reported.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8588202
Report Number1820334-2019-01028
Device Sequence Number2281327
Product Code DQY
UDI-Device Identifier10827002522708
UDI-Public(01)10827002522708(17)210718(10)9025754
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2021
Device Model NumberG52270
Device Catalogue NumberPTA5-35-135-6-14.0
Device Lot Number9025754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1